The Evolution of the Weyl Tensor under the Ricci Flow
Annales de l'Institut Fourier, Volume 61 (2011) no. 4, pp. 1407-1435.

We compute the evolution equation of the Weyl tensor under the Ricci flow of a Riemannian manifold and we discuss some consequences for the classification of locally conformally flat Ricci solitons.

Nous calculons l’équation d’évolution du tenseur de Weyl d’une variété riemannienne par le flot de Ricci et nous discutons des conséquences pour la classification des solitons de Ricci localement conformément plats.

DOI: 10.5802/aif.2644
Classification: 53C21,  53C25
Keywords: Ricci solitons, singularity of Ricci flow
Catino, Giovanni 1; Mantegazza, Carlo 2

1 SISSA International School for Advanced Studies Via Bonomea 265 Trieste 34136 (Italy)
2 Scuola Normale Superiore di Pisa P.za Cavalieri 7 Pisa 56126 (Italy)
@article{AIF_2011__61_4_1407_0,
     author = {Catino, Giovanni and Mantegazza, Carlo},
     title = {The {Evolution} of the {Weyl} {Tensor} under the {Ricci} {Flow}},
     journal = {Annales de l'Institut Fourier},
     pages = {1407--1435},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {61},
     number = {4},
     year = {2011},
     doi = {10.5802/aif.2644},
     mrnumber = {2951497},
     zbl = {1255.53034},
     language = {en},
     url = {http://archive.numdam.org/articles/10.5802/aif.2644/}
}
TY  - JOUR
AU  - Catino, Giovanni
AU  - Mantegazza, Carlo
TI  - The Evolution of the Weyl Tensor under the Ricci Flow
JO  - Annales de l'Institut Fourier
PY  - 2011
DA  - 2011///
SP  - 1407
EP  - 1435
VL  - 61
IS  - 4
PB  - Association des Annales de l’institut Fourier
UR  - http://archive.numdam.org/articles/10.5802/aif.2644/
UR  - https://www.ams.org/mathscinet-getitem?mr=2951497
UR  - https://zbmath.org/?q=an%3A1255.53034
UR  - https://doi.org/10.5802/aif.2644
DO  - 10.5802/aif.2644
LA  - en
ID  - AIF_2011__61_4_1407_0
ER  - 
%0 Journal Article
%A Catino, Giovanni
%A Mantegazza, Carlo
%T The Evolution of the Weyl Tensor under the Ricci Flow
%J Annales de l'Institut Fourier
%D 2011
%P 1407-1435
%V 61
%N 4
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2644
%R 10.5802/aif.2644
%G en
%F AIF_2011__61_4_1407_0
Catino, Giovanni; Mantegazza, Carlo. The Evolution of the Weyl Tensor under the Ricci Flow. Annales de l'Institut Fourier, Volume 61 (2011) no. 4, pp. 1407-1435. doi : 10.5802/aif.2644. http://archive.numdam.org/articles/10.5802/aif.2644/

[1] Baird, P.; Danielo, L. Three–dimensional Ricci solitons which project to surfaces, J. Reine Angew. Math., Volume 608 (2007), pp. 65-91 | DOI | MR | Zbl

[2] Besse, A. L. Einstein manifolds, Springer–Verlag, Berlin, 2008 | MR | Zbl

[3] Böhm, C.; Wilking, B. Manifolds with positive curvature operators are space forms, Ann. of Math. (2), Volume 167 (2008) no. 3, pp. 1079-1097 | DOI | MR | Zbl

[4] Brozos-Vázquez, M.; García-Río, E.; Vázquez-Lorenzo, R. Some remarks on locally conformally flat static space-times, J. Math. Phys., Volume 46 (2005) no. 2, pp. 022501, 11 | DOI | MR | Zbl

[5] Bryant, R. L. Local existence of gradient Ricci solitons (1987) (Unpublished work)

[6] Cao, H.-D.; Chen, Q. On locally conformally flat gradient steady Ricci solitons (2009) (ArXiv Preprint Server – http://arxiv.org)

[7] Cao, X.; Wang, B.; Zhang, Z. On locally conformally flat gradient shrinking Ricci solitons (2008) (ArXiv Preprint Server – http://arxiv.org)

[8] Chen, B.-L. Strong uniqueness of the Ricci flow, J. Diff. Geom., Volume 82 (2009), pp. 363-382 | MR | Zbl

[9] Chow, B.; Chu, S.-C.; Glickenstein, D.; Guenther, C.; Isenberg, J.; Ivey, T.; Knopf, D.; Lu, P.; Luo, F.; Ni, L. The Ricci flow: techniques and applications. Part I. Geometric aspects, Mathematical Surveys and Monographs, 135, American Mathematical Society, Providence, RI, 2007 | MR | Zbl

[10] Chow, B.; Chu, S.-C.; Glickenstein, D.; Guenther, C.; Isenberg, J.; Ivey, T.; Knopf, D.; Lu, P.; Luo, F.; Ni, L. The Ricci flow: techniques and applications. Part II. Analytic aspects, Mathematical Surveys and Monographs, 144, American Mathematical Society, Providence, RI, 2008 | MR | Zbl

[11] Chow, B.; Lu, P.; Ni, L. Hamilton’s Ricci flow, Graduate Studies in Mathematics, 77, American Mathematical Society, Providence, RI, 2006 | Zbl

[12] Derdzinski, A. Some remarks on the local structure of Codazzi tensors, Global differential geometry and global analysis (Berlin, 1979) (Lect. Notes in Math.), Volume 838, Springer–Verlag, Berlin, 1981, pp. 243-299 | Zbl

[13] Eminenti, M.; Nave, G. La; Mantegazza, C. Ricci solitons: the equation point of view, Manuscripta Math., Volume 127 (2008) no. 3, pp. 345-367 | DOI | MR | Zbl

[14] Fernández–López, M.; García–Río, E. Rigidity of shrinking Ricci solitons (2009) (preprint) | Zbl

[15] Gallot, S.; Hulin, D.; Lafontaine, J. Riemannian geometry, Springer–Verlag, 1990 | MR | Zbl

[16] Hamilton, R. S. Three–manifolds with positive Ricci curvature, J. Diff. Geom., Volume 17 (1982) no. 2, pp. 255-306 | MR | Zbl

[17] Hamilton, R. S. Four–manifolds with positive curvature operator, J. Diff. Geom., Volume 24 (1986) no. 2, pp. 153-179 | MR | Zbl

[18] Hamilton, R. S. Eternal solutions to the Ricci flow, J. Diff. Geom., Volume 38 (1993) no. 1, pp. 1-11 | MR | Zbl

[19] Hamilton, R. S. A compactness property for solutions of the Ricci flow, Amer. J. Math., Volume 117 (1995) no. 3, pp. 545-572 | DOI | MR | Zbl

[20] Hamilton, R. S. The formation of singularities in the Ricci flow, Surveys in differential geometry, Vol. II (Cambridge, MA, 1993), Int. Press, Cambridge, MA, 1995, pp. 7-136 | MR | Zbl

[21] Hiepko, S. Eine innere Kennzeichnung der verzerrten Produkte, Math. Ann., Volume 241 (1979) no. 3, pp. 209-215 | DOI | EuDML | MR | Zbl

[22] Hiepko, S.; Reckziegel, H. Über sphärische Blätterungen und die Vollständigkeit ihrer Blätter, Manuscripta Math., Volume 31 (1980) no. 1–3, pp. 269-283 | DOI | EuDML | MR | Zbl

[23] Kotschwar, B. On rotationally invariant shrinking Ricci solitons, Pacific J. Math., Volume 236 (2008) no. 1, pp. 73-88 | DOI | MR | Zbl

[24] Ma, L.; Cheng, L. On the conditions to control curvature tensors or Ricci flow, Ann. Global Anal. Geom., Volume 37 (2010) no. 4, pp. 403-411 | DOI | MR | Zbl

[25] Munteanu, O.; Sesum, N. On gradient Ricci solitons (2009) (ArXiv Preprint Server – http://arxiv.org) | Zbl

[26] Naber, A. Noncompact shrinking four solitons with nonnegative curvature, J. Reine Angew. Math, Volume 645 (2010), pp. 125-153 | DOI | MR | Zbl

[27] Ni, L.; Wallach, N. On a classification of gradient shrinking solitons, Math. Res. Lett., Volume 15 (2008) no. 5, pp. 941-955 | MR | Zbl

[28] Perelman, G. The entropy formula for the Ricci flow and its geometric applications (2002) (ArXiv Preprint Server – http://arxiv.org) | Zbl

[29] Petersen, P.; Wylie, W. On the classification of gradient Ricci solitons (2007) (ArXiv Preprint Server – http://arxiv.org) | Zbl

[30] Petersen, P.; Wylie, W. Rigidity of gradient Ricci solitons, Pacific J. Math., Volume 241 (2009) no. 2, pp. 329-345 | DOI | MR | Zbl

[31] Sesum, N. Convergence of the Ricci flow toward a soliton, Comm. Anal. Geom., Volume 14 (2006) no. 2, pp. 283-343 | MR | Zbl

[32] Tojeiro, R. Conformal de Rham decomposition of Riemannian manifolds, Houston J. Math., Volume 32 (2006) no. 3, p. 725-743 (electronic) | MR | Zbl

[33] Zhang, Z.-H. Gradient shrinking solitons with vanishing Weyl tensor, Pacific J. Math., Volume 242 (2009) no. 1, pp. 189-200 | DOI | MR | Zbl

[34] Zhang, Z.-H. On the completeness of gradient Ricci solitons, Proc. Amer. Math. Soc., Volume 137 (2009) no. 8, pp. 2755-2759 | DOI | MR | Zbl

Cited by Sources: